MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 5-0 S/A PS-3 PRM MP; SUTURE, ABSORBABLE, NATURAL
Model Number 1626G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent attempts are being made to receive additional information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the procedure date? when was the suture broke (in the package, during removal from package, during handling or during use on the patient)? please specify was there any adverse consequence associated with the patient? device return status: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate events were submitted via 2210968-2021-07518.
 
Event or Problem Description
It was reported that the patient underwent a dental procedure in 2021 and the suture was used.During the surgery, the suture strand broke.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/15/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number rcmppk and no non-conformances related to the reported complaint condition were identified.Additional information was requested and the following was obtained: just spoke with the doctor, surgical procedure was an apicoectomy.The suture would break, was not caught or under any tension.This happened multiple times, unfortunately our sutures of this size were the same lot # so we had to keep using from this same box.This has not been an issue with this product before.Note: events were submitted via 2210968-2021-07518 and 2210968-2021-07519.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/14/2021.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: a sealed box (12ea) of product code 1626g was returned for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the twelve packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related to damaged or breakage sutures and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
GUT PL UD 18IN 5-0 S/A PS-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12344067
Report Number2210968-2021-07519
Device Sequence Number3578863
Product Code GAL
UDI-Device Identifier10705031001411
UDI-Public10705031001411
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number1626G
Device Catalogue Number1626G
Device Lot NumberRCMPPK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/20/2021
09/20/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/15/2021
10/14/2021
Patient Sequence Number1